MAUDE Adverse Event Report: ARTHREX, INC. CORING REAMER, 10MM WITH COLLARED PIN; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CORING REAMER, 10MM WITH COLLARED PIN; ORTHOPEDIC MANUAL SURG INSTR
Model Number CORING REAMER, 10MM WITH COLLARED PIN
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024, it was reported by an arthrex subsidiary employee via sems (b)(4) that the surgeon has used the coring reamer, ar-1224s, in many cases and is familiar with the technique.He followed the procedure to drill the tibial tunnel and upon exiting into joint, the tip of the coring reamer expanded and flowered open.There are multiple splits in the reamer near the tip.He was able to remove the drill and no remains were inside the joint.The issue was noticed after the device exited the cavity.There was no adverse effect on the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded the cause of the reported failure.The most likely cause of the reported failure is user error.Excess drilling force, in conjunction with any angulation changes of the drill during reaming, may result in coring reamer deviation or failure of the device.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
CORING REAMER, 10MM WITH COLLARED PIN
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18816265
Report Number1220246-2024-01234
Device Sequence Number20928515
Product Code LXH
UDI-Device Identifier00888867005648
UDI-Public00888867005648
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCORING REAMER, 10MM WITH COLLARED PIN
Device Catalogue NumberAR-1224S
Device Lot Number15112500
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown